Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 34, NWS Little Rock, AR

June 5, 2007Van Buren County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 5, 2007, 4:55 PM CDT for Van Buren County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 4:55 PM CDT (21:55 UTC)
Expired
Jun 5, 2007, 8:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

County Van Buren County, AR

The radar

The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:56 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 5, 2:56 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
256 PM CDT TUE JUN 5 2007

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
WEAK SURFACE BOUNDARY MOVING INTO NORTHERN ARKANSAS THIS AFTERNOON.
THIS IS GENERATING ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY
ACROSS NORTHERN ARKANSAS. EXPECT THESE TO CONTINUE THROUGH
SUNSET...AND THEN DISSIPATE.

NEXT SYSTEM WILL DEVELOP IN THE PLAINS OVERNIGHT ALONG THE LOW LEVEL
JET. HOWEVER...WITH TROUGH DEVELOPING IN THE WEST...SYSTEM AND
PRECIP WILL GO NORTH OF THE AREA. WILL SEE SOME CLOUD COVER WITH
THIS ACROSS THE NORTH AND WEST.

HAVE CONTINUED DRY FORECAST FOR WEDNESDAY AND THURSDAY...AS UPPER
RIDGE BUILDS ACROSS THE AREA. TEMPERATURES WILL WARM INTO THE UPPER
80S TO THE LOWER 90S.

MAIN FEATURE WITH THE SHORT TERM WILL BE FRONT MOVING INTO THE AREA
THURSDAY NIGHT AND FRIDAY. HAVE SMALL POPS THURSDAY EVENING ACROSS
THE NORTHWEST...WITH CHANCE POPS AREA WIDE ON FRIDAY. COULD SEE
SEVERE POTENTIAL FRIDAY...AND HAVE INDICATED IN THE HWO.

FRONT LOOKS TO STALL OUT ACROSS THE AREA FRIDAY EVENING...AND HAVE
POPS CONTINUING INTO THE LONG TERM.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
AN UPPER RIDGE WILL BUILD OVER THE AREA THROUGH THE PERIOD. THE
UPPER FLOW WILL BE ZONAL THROUGH MONDAY THEN BECOME SOUTHWEST BY
TUESDAY. MUCH OF THE MOISTURE WILL REMAIN NORTH OF THE STATE.

A STATIONARY FRONT WILL BEGIN IN SOUTHERN ARKANSAS SATURDAY THEN
SLOWLY MOVE NORTH AS A WARM FRONT THROUGH THE WEEKEND AND OUT OF THE
STATE MONDAY. WILL KEEP SMALL CHANCES OF SHOWERS AND THUNDERSTORMS
IN THE AREA THROUGH MONDAY. DRIER AIR MOVES IN FOR TUESDAY SO WILL
NOT MENTION PRECIP. TEMPERATURES WILL CONTINUE TO BE SLIGHTLY ABOVE
NORMAL WITH HIGHS GENERALLY IN THE MID 80S TO LOWER 90S...AND LOWS
IN THE 60S TO LOWER 70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  89  69  90 /  20  10  10  10
CAMDEN AR         65  92  73  93 /  20  10  10  10
HARRISON AR       60  87  65  88 /  20  10  10  20
HOT SPRINGS AR    63  91  71  92 /  20  10  10  10
LITTLE ROCK   AR  64  91  71  92 /  20  10  10  10
MONTICELLO AR     66  92  73  93 /  20  10  10  10
MOUNT IDA AR      62  91  71  92 /  20  10  10  20
MOUNTAIN HOME AR  60  87  65  88 /  20  10  10  20
NEWPORT AR        64  90  69  91 /  20  10  10  10
PINE BLUFF AR     65  92  72  93 /  20  10  10  10
RUSSELLVILLE AR   60  90  69  91 /  20  10  10  20
SEARCY AR         63  90  70  91 /  20  10  10  10
STUTTGART AR      66  92  71  93 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...51
Hazardous weather outlook, Jun 5, 5:00 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 5 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONTAL SYSTEM IS FORECAST TO MOVE INTO NORTH ARKANSAS BY
THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING HOURS OVER NORTHERN PARTS OF THE
STATE. GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH SOME OF
THE STORMS...BUT THE CHANCES OF SEVERE WEATHER WILL BE LIMITED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER FRONT WILL MOVE SOUTHWARD INTO ARKANSAS THURSDAY NIGHT AND
FRIDAY...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF
THE STORMS COULD REACH STRONG OR SEVERE LEVELS FRIDAY AFTERNOON AND
EVENING...CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE. THE BOUNDARY WILL GRADUALLY LIFT
BACK NORTHWARD LATE FRIDAY NIGHT AND SATURDAY.

WIDELY SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...WILL REMAIN IN THE FORECAST INTO THE EARLY PART OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:37 PM CDTSevere Thunderstorm WarningLZKVan Buren38 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.